Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 3, NWS Cheyenne, WY

January 5, 20114 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 5, 2011, 3:47 AM MST for 4 counties in Wyoming. It took effect at Jan 5, 2011, 10:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 5, 2011, 3:47 AM MST (10:47 UTC)
In effect from
Jan 5, 2011, 10:00 PM MST
Expired
Jan 5, 2011, 4:32 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WWUS75 KCYS 051047
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
347 AM MST WED JAN 5 2011

...STRONG WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING THROUGH
THURSDAY MORNING...

.STRONG WESTERLY WINDS WILL CONTINUE IN THE UPPER ATMOSPHERE OVER
THE REGION THROUGH THURSDAY MORNING. AT THE SAME TIME...THERE WILL
BE A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE CENTRAL
ROCKIES. THE RESULT WILL BE WESTERLY WINDS GUSTING AS HIGH AS 65
MPH OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON
AREA THROUGH THURSDAY MORNING. THE STRONG WINDS WILL DECREASE 
SOME THIS EVENING OVER THE AREA. AFTER THE BRIEF BREAK...WINDS
WILL AGAIN INCREASE OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND 
THE ARLINGTON AREA LATE THIS EVENING AND CONTINUE THROUGH
THURSDAY MORNING. 

WYZ106-110-116-117-051900-
/O.NEW.KCYS.HW.A.0003.110106T0500Z-110106T1900Z/
/O.CON.KCYS.HW.W.0002.000000T0000Z-110106T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
347 AM MST WED JAN 5 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

* TIMING...THE WARNING AND STRONG WINDS WILL CONTINUE THROUGH 5
  PM. AFTER A BRIEF BREAK...WINDS WILL ONCE AGAIN BECOME STRONG
  LATE THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING.

* WINDS...WEST AT 35 TO 50 MPH WITH GUSTS UP TO 65 MPH. 

* IMPACTS...VERY STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL 
  HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  THE STRONG WINDS WILL PRODUCE LOCAL AREAS OF BLOWING SNOW 
  WHICH WILL GREATLY REDUCE VISIBILITIES TO LESS THAN A MILE AND 
  MAY CREATE SLICK AREAS ON ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
2 follow-up statements
684 
WWUS75 KCYS 051747
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1047 AM MST WED JAN 5 2011

...STRONG WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING THROUGH
THURSDAY MORNING...

.STRONG WESTERLY WINDS WILL CONTINUE IN THE UPPER ATMOSPHERE OVER
THE REGION THROUGH THURSDAY MORNING. AT THE SAME TIME...THERE
WILL BE A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE CENTRAL
ROCKIES. THE RESULT WILL BE WESTERLY WINDS GUSTING AS HIGH AS
65 MPH OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE
ARLINGTON AREA THROUGH LATE THIS AFTERNOON. THE STRONG WINDS WILL
DECREASE SOME THIS EVENING...BUT WILL AGAIN INCREASE OVER AND
NEAR THE SOUTHERN LARAMIE RANGE AND THE ARLINGTON AREA LATE THIS
EVENING AND CONTINUE THROUGH THURSDAY MORNING.

WYZ106-110-116-117-060615-
/O.CON.KCYS.HW.W.0002.000000T0000Z-110106T0000Z/
/O.CON.KCYS.HW.A.0003.110106T0500Z-110106T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1047 AM MST WED JAN 5 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING
THROUGH THURSDAY MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST
THIS EVENING THROUGH THURSDAY MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON.
  AFTER A BRIEF LULL...WINDS WILL ONCE AGAIN BECOME STRONG LATE
  THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING.

* WINDS...WEST AT 35 TO 50 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...VERY STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL 
  HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  THE STRONG WINDS WILL PRODUCE LOCAL AREAS OF BLOWING SNOW 
  WHICH WILL GREATLY REDUCE VISIBILITIES TO LESS THAN A MILE AND 
  MAY CREATE SLICK AREAS ON ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
281 
WWUS75 KCYS 052332
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MST WED JAN 5 2011

...STRONG WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING THROUGH
THURSDAY MORNING...

.STRONG WEST WINDS WILL CONTINUE IN THE UPPER ATMOSPHERE THROUGH
THURSDAY MORNING. AT THE SAME TIME...THERE WILL BE A LARGE
DIFFERENCE IN SURFACE PRESSURE ACROSS THE CENTRAL ROCKIES. THE
RESULT WILL BE WEST WINDS GUSTING AS HIGH AS 65 MPH OVER AND NEAR
THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON AREA THROUGH
THURSDAY MORNING.

WYZ106-110-116-117-061900-
/O.CAN.KCYS.HW.A.0003.110106T0500Z-110106T1900Z/
/O.EXT.KCYS.HW.W.0002.000000T0000Z-110106T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
432 PM MST WED JAN 5 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST THURSDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST
THURSDAY. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THURSDAY MORNING.

* WINDS...WEST AT 35 TO 50 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...VERY STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL
  HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES.
  THE STRONG WINDS WILL PRODUCE LOCAL AREAS OF BLOWING SNOW WHICH
  WILL GREATLY REDUCE VISIBILITIES TO LESS THAN A MILE AND MAY
  CREATE SLICK AREAS ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 5, 3:28 AM MST, 19 minutes earlier.

Area forecast discussion, Jan 5, 3:28 AM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
328 AM MST WED JAN 5 2011

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
WINDS WILL CONTINUE TO BE THE MAIN WEATHER ISSUE FOR THE CWA
THROUGH THURSDAY. WINDS OVER AND NEAR THE SOUTHERN LARAMIE RANGE
AND IN THE KARL AREA...WHERE THE CURRENT HIGH WIND WARNING EXISTS...
HAVE BEEN GUSTING BETWEEN 55 AND 70 MPH SINCE THE LATE EVENING.
HEIGHTS ALOFT WILL CONTINUE TO SLOWLY RISE OVER THE ROCKIES WITH
A BROAD RIDGE OF HIGH PRESSURE OVER THE WESTERN PART OF THE
NATION BY 12Z FRIDAY.  THE CWA WILL BE UNDER THE INFLUENCE OF
FAIRLY FAST NORTHWEST FLOW ALOFT ESPECIALLY THROUGH THURSDAY.  A
SHORTWAVE TROUGH WILL MOVE ACROSS THE CWA THIS AFTERNOON AND
EVENING WITH A WEAKER SHORTWAVE TROUGH EXPECTED FOR THURSDAY
AFTERNOON AND EVENING. THE RESULT WILL BE PERIODS OF CONSIDERABLE
MID AND HIGH LEVEL CLOUDS OVER THE CWA WITH SOME LIGHT SNOW OR
FLURRIES OVER THE HIGHER ELEVATIONS OF THE SNOWY RANGE.  SURFACE
HIGH PRESSURE WILL REMAIN CENTERED OVER THE AREA FROM NORTHWEST
COLORADO TO SOUTHERN IDAHO THROUIGH THURSDAY NIGHT. A TIGHT
SURFACE PRESSURE GRADIENT WILL PERSIST FOR TODAY. THAT GRADIENT
RELAXES THIS EVENING AND THEN TIGHTENS ONCE AGAIN LATE THIS
EVENING THROUGH THURSDAY MORNING. THAT WILL BE AS A RESULT OF
SURFACE PRESSURES LOWERING OVER AND TO THE NORTH OF THE CWA WITH
THE PASSAGE OF A SURFACE LOW MOVING ACROSS WESTERN AND CENTRAL
CANADA. THAT SCENARIO FITS WITH THE DECREASE AND INCREASE ONCE
AGAIN OF THE LOW LEVEL HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR.
THROUGH THURSDAY...THE 700 MB WINDS FROM THE MODELS RANGE FROM
35 TO 50 KNOTS OVER THE WYOMING PART OF THE CWA.  WILL KEEP
THE HIGH WIND WARNING GOING FOR OVER AND NEAR THE SOUTHERN
LARAMIE RANGE AND THE KARL AREA THROUGH 00Z. IN THIS CASE...
WITH THE POSSIBLE BREAK IN THE STRONGER WINDS WILL ISSUE A HIGH
WIND WATCH FOR THAT SAME AREA FOR LATE THIS EVENING THROUGH 19Z
THURSDAY.   TEMPERATURES WILL CONTINUE TO SLOWLY MODERATE OVER
THE CWA DUE TO THE DOWNSLOPE WINDS AND WARMING AT 700 MB.  THE
WARMING WILL MITIGATE SOMEWHAT THE BLOWING SNOW THREAT OVER AND
WEST OF THE LARAMIE RANGE STARTING THIS AFTERNOON.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...

MAIN FEATURE IN THE EXTENDED CONTINUES TO BE THE COLD FRONT THAT
IS FORECAST TO MOVE THROUGH THE AREA SATURDAY AFTERNOON/SUNDAY.
GFS SEEMS TO HAVE GOTTEN A KINK IN ITS SOLUTION WITH THIS
FRONT...KEEPING IT WELL NORTH OF WYOMING AND KEEPING IT NORTH
THROUGH SUNDAY. THIS IS TOTALLY DIFFERENT FROM WHAT IT SHOWED 24
HOURS AGO. WENT MORE WITH THE ECMWF...WHICH BRINGS THE FRONT
THROUGH SATURDAY NIGHT INTO SUNDAY MORNING. ECMWF SHOWING A GOOD
SWATH OF QPF OVER NORTHEAST COLORADO INTO THE PANHANDLE WITH .3 TO
.4 INCHES QPF SUNDAY AFTERNOON AND EVENING. MAY NEED SOME
HEADLINES LATER THIS WEEK FOR SUNDAY IF THIS SOLUTION CONTINUES.

VERY COLD TEMPERATURES STILL FORECAST BEHIND THE FRONT WITH 700MB
TEMPERATURES DROPPING TO -16C ACROSS CENTRAL WYOMING SUNDAY
AFTERNOON AND STAYING IN THE -18 TO -22C RANGE THROUGH TUESDAY.
CONTINUED TO UNDERCUT GUIDANCE ON TEMPERATURES. MAY ONLY SEE
SINGLE DIGIT HIGHS MONDAY WEST OF THE LARAMIE RANGE WITH LOW TEENS
EAST. THIS COLD TREND CONTINUES TO AT LEAST WEDNESDAY BEFORE THE
WINDS SHIFT TO THE WEST AND SOUTHWEST.

&&

.AVIATION...12Z TAFS

VFR CONDITIONS TO CONTINUE WITH THE EXCEPTION OF RAWLINS...WHO
WILL SEE MVFR CONDITIONS ON AND OFF THROUGH THE DAY. GUSTY WINDS
TO CONTINUE ACROSS OUR WYOMING AIRPORTS AS 10K FOOT WINDS 50+KTS
THAT WILL MIX DOWN TO THE SURFACE.

&&

.FIRE WEATHER...
TEMPERATURES WILL CONTINUE TO SLOWLY WARM OVER THE CWA THROUGH
SATURDAY.  MINIMUM RELATIVE HUMIDITIES WILL BE FROM 25 TO 35
PERCENT IN SOME AREAS EAST OF THE LARAMIE RANGE TODAY THROUGH
FRIDAY. THE CWA WILL BE DRY THROUGH THAT TIME WITH THE EXCEPTION
OF SOME AREAS OF LIGHT SNOW OR FLURRIES OVER THE HIGHER ELEVATIONS
OF THE SNOWY RANGE. THE MAIN FIRE WEATHER CONCERN WILL CONTINUE
TO BE THE STRONG WESTERLY WINDS OVER MAINLY THE WYOMING PART OF
THE CWA THROUGH THURSDAY.  SOME GUSTS ALONG AND WEST OF THE
LARAMIE RANGE WILL BE BETWEEN 50 AND 60 MPH. A COLD FRONT WILL
MOVE ACROSS THE CWA SATURDAY NIGHT AND WILL USHER IN MUCH COLDER
TEMPERATURES AND A GOOD CHANCE OF SNOW WHICH WILL LAST INTO THE
MID PART OF NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 PM TODAY FOR WYZ106-WYZ110-WYZ116-
     WYZ117.
     HIGH WIND WATCH FROM 10 PM TONIGHT THROUGH NOON THURSDAY FOR
     WYZ106-WYZ110-WYZ116-WYZ117.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...WEILAND
LONG TERM/AVIATION...CLAYCOMB
Hazardous weather outlook, Jan 4, 10:51 PM MST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1051 PM MST TUE JAN 4 2011

WYZ103-105>107-110-115>118-051645-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1051 PM MST TUE JAN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WESTERLY WINDS WILL GUST AS HIGH AS 60 MPH OVER AND ALONG THE
SOUTHERN LARAMIE RANGE AND THE ARLINGTON AREA FOR THE REST OF
TONIGHT. A HIGH WIND WARNING IS IN EFFECT FOR THOSE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WARNING WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AT
5 PM...WITH WINDS GUSTING TO 60 MPH.

OUR NEXT CHANCE FOR SNOW LOOKS TO BE SATURDAY EVENING THROUGH
SUNDAY AS A VERY COLD LOW PRESSURE SYSTEM MOVES THROUGH
MONTANA...FORCING A COLD FRONT THROUGH WYOMING AND NEBRASKA
PANHANDLE SATURDAY NIGHT. ACCUMULATING SNOWS ARE POSSIBLE ALONG
AND BEHIND THE FRONT THROUGH SUNDAY. TEMPERATURES WILL STRUGGLE TO
GET OUT OF THE TEENS MONDAY THROUGH WEDNESDAY. WIND CHILL
TEMPERATURES ARE EXPECTED TO FALL WELL BELOW ZERO FOR THE FIRST
PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED GUSTS IN EXCESS OF
57 MPH TODAY AND WEDNESDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-108-109-111>114-
119-051645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-GOSHEN COUNTY-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE
RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-EAST LARAMIE
COUNTY-
1051 PM MST TUE JAN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OUR NEXT CHANCE FOR SNOW LOOKS TO BE SATURDAY EVENING THROUGH
SUNDAY AS A VERY COLD LOW PRESSURE SYSTEM MOVES THROUGH
MONTANA...FORCING A COLD FRONT THROUGH WYOMING AND NEBRASKA
PANHANDLE SATURDAY NIGHT. ACCUMULATING SNOWS ARE POSSIBLE ALONG
AND BEHIND THE FRONT THROUGH SUNDAY. TEMPERATURES WILL STRUGGLE TO
GET OUT OF THE TEENS MONDAY THROUGH WEDNESDAY. WIND CHILL
TEMPERATURES ARE EXPECTED TO FALL WELL BELOW ZERO FOR THE FIRST
PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WELAND

In the hours before

Local storm report, Jan 4, 9:53 PM MST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
953 PM MST TUE JAN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/04/2011  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 45 MPH.

0942 PM     HIGH SUST WINDS  VEDAUWOO                41.15N 105.40W
01/04/2011  M41 MPH          ALBANY             WY   COUNTY OFFICIAL

&&

DDEAL
Local storm report, Jan 4, 11:16 PM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1116 PM MST TUE JAN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/04/2011  M64 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS WERE AT 53 MPH.

1040 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/04/2011  M51 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS WERE AT 31 MPH.

1047 PM     NON-TSTM WND GST VEDAUWOO                41.15N 105.40W
01/04/2011  M50 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS WERE AT 41 MPH.

&&

MWEILAND
Local storm report, Jan 5, 12:16 AM MST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1216 AM MST WED JAN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/04/2011  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS WERE AT 50 MPH.

1146 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/04/2011  M51 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS AT 37 MPH.

1146 PM     NON-TSTM WND GST 5 SSW I-80 EXIT 345     41.03N 105.16W
01/04/2011  M58 MPH          LARAMIE            WY   MESONET

            SUSTAINED WINDS WERE AT 40 MPH.

1146 PM     NON-TSTM WND GST VEDAUWOO                41.15N 105.40W
01/04/2011  M41 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS WERE AT 36 MPH.

1146 PM     NON-TSTM WND GST WHITAKER                41.41N 104.87W
01/04/2011  M46 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS WERE AT 35 MPH.

1146 PM     NON-TSTM WND GST 4 ESE I-80 EXIT 345     41.08N 105.04W
01/04/2011  M47 MPH          LARAMIE            WY   MESONET

            SUSTAINED WINDS WERE AT 32 MPH.

&&

MWEILAND
Local storm report, Jan 5, 1:26 AM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
126 AM MST WED JAN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/05/2011  M56 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS AT 40 MPH.

1255 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/05/2011  M52 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            WINDS WERE SUSTAIJED AT 37 MPH.

1255 AM     NON-TSTM WND GST 11 SSE GARRETT          41.97N 105.52W
01/05/2011  M51 MPH          ALBANY             WY   PARK/FOREST SRVC

            SISTAINED WINDS WERE AT 32 MPH.

1255 AM     NON-TSTM WND GST 4 SSW I-25 EXIT 7       41.05N 104.89W
01/05/2011  M47 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAIJED WINDS WERE AT 37 MPH.

1255 AM     NON-TSTM WND GST 4 ESE I-80 EXIT 345     41.08N 105.04W
01/05/2011  M63 MPH          LARAMIE            WY   MESONET

            SUSTAINED WINDS WERE AT 48 MPH,

1255 AM     NON-TSTM WND GST WHITAKER                41.41N 104.87W
01/05/2011  M47 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS WERE AT 37 MPH.

1255 AM     NON-TSTM WND GST VEDAUWOO                41.15N 105.40W
01/05/2011  M47 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS WERE AT 39 MPH.

1255 AM     NON-TSTM WND GST 5 SSW I-80 EXIT 345     41.03N 105.16W
01/05/2011  M61 MPH          LARAMIE            WY   MESONET

            SUSTAINED WINDS WERE AT 48 MPH.

&&

MWEILAND
Local storm report, Jan 5, 2:20 AM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
220 AM MST WED JAN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     NON-TSTM WND GST 5 SSW I-80 EXIT 345     41.03N 105.16W
01/05/2011  M55 MPH          LARAMIE            WY   MESONET

            WINDS WERE SUSTAINED AT 52 MPH.

0155 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/05/2011  M62 MPH          CARBON             WY   DEPT OF HIGHWAYS

            WINDS WERE SUSTAINED AT 45 MPH.

0155 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/05/2011  M49 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS WERE AT 27 MPH.

0155 AM     NON-TSTM WND GST 4 SSW I-25 EXIT 7       41.05N 104.89W
01/05/2011  M51 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            WINDS WERE SUSTAIJED AT 38 MPH.

0155 AM     NON-TSTM WND GST 4 ESE I-80 EXIT 345     41.08N 105.04W
01/05/2011  M70 MPH          LARAMIE            WY   MESONET

            WINDS WERE SUSTAIJED AT 55 MPH.

&&

MWEILAND

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.